Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 128, NWS Charleston, SC

June 5, 2006Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2006, 12:14 AM EDT for Liberty County, McIntosh County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2006, 12:14 AM EDT (04:14 UTC)
Expired
Jun 5, 2006, 1:00 AM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:40 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 4, 9:40 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT SUN JUN 4 2006

.SHORT TERM /TONIGHT/...CDFNT MAKING PROGRESS ACRS WRN NC AND INTO
THE SC UPSTATE...BEING USHERED ALONG BY A TIGHT UPR LVL TROF THAT
WILL BECOME CUTOFF LATE TNGT THRU TMRW JUST NW OF THE CWFA. AHEAD OF
THIS FNT...SFC CONVERGENCE IS EVIDENT BETWEEN THE EVER ONGOING
SEABREEZE AND SWLY SFC FLOW FM SRN GA...AND UNSTABLE AIR IS ALSO
MAINTAINING ITS PRESENCE. THIS COMBINATION HAS ALLOWED A FEW STRONG
TSTMS...INCLUDING ONE SEVERE TSTM...TO DEVELOP IN SCATTERED FASHION
ACRS THE CWFA. INCRG MOISTURE ALONG WITH THE LIFT OF THE APCHG CDFNT
WILL KEEP THE CHC FOR SHWRS/TSTMS GOING OVRNGT. WRF LOOKS TO HAVE
THE BEST HANDLE ON THE SITUATION AND TIMES THE THICKER CLOUD COVER
THRU THE CWFA AFTER MIDNIGHT...AND CLOSE TO 12Z. GIVEN CURRENT
PROGRESS...IT APPEARS THAT ANY PRECIP COULD OCCUR BEFORE DAYBREAK.
HAVE TWEAKED GRIDS TO SHOW SLGT/LOW CHC OF SHWRS/TSTMS ALL NIGHT AND
WILL MAKE MINOR WORDING CHANGES FOR THE OVRNGT PERIOD IN THE TEXT
FCST. TEMPS THUS FAR LOOK ON TRACK TO MEET FCST MIN TEMPS AND WIND
FCST LOOKS GOOD.
&&

.MARINE...ONLY MINOR COSMETIC TWEAKS NEEDED FOR THE WELL HANDLED
ONGOING CWF. APCHG CDFNT IS HELPING VEER WINDS FROM SE AND S TO SW
AS DEPICTED IN RECENT BUOY REPORTS. GIVEN SLIGHTLY TIGHTENED PRES
GRAD OVR THE WATERS...WILL PUT ALL MARINE ZONES AT 10-15 KT OVRNGT.
WAVE HEIGHTS ARE IN CHECK GIVEN RECENT BUOY/TOWER OBS AND NO
SIGNIFICANT FORCING IS XPCTD TO MAKE ANY CHANGES TO CURRENT FCST.
&&

.AVIATION...MAIN QUESTION FOR THE OVERNIGHT PERIOD OF THE 05/00Z
TAFS IS CONVECTION TIMING. SHWRS/TSTMS WRAPPING ARND THE SRN EDGE OF
THE UPR LVL TROF MAKING THEIR WAY THRU WRN NC AND THE SC UPSTATE.
BEST TIMING HAS THE LEADING EDGE OF THICKER CLOUDS...AND POSSIBLY
TSTMS...MAKING IT TWD THE SC/GA COAST BY 05Z-06Z TNGT. HOWEVER...
WITH KCHS IN A BETTER POSITION TO SEE CONVECTION GIVEN GREATER
INSTABILITY HAVE ONLY INCLUDED TSTM MENTION FOR KCHS IN THE FORM OF
TEMPO GROUPS. FOR KSAV...ONLY USED CB BUT THE POSSIBILITY IS THERE
FOR TSTM INCLUSION IN LATER ISSUANCES. ONCE THE SHTWV PUSHES THRU...
THEN FOG BECOMES A PLAYER WITH LGT/CALM SFC WINDS AND SFC MOISTURE
POOLING. ANTICIPATING PRECIP AT KCHS...MVFR VSBYS WERE INCLUDED BUT
WERE OMITTED FROM KSAV WITH PRECIP NOT XPCTD. WINDS THEN PICK UP A
BIT GOING INTO TMRW AFTN THEN INCLUDED CB/S FOR THE LATE AFTN PERIOD
TMRW AS ANOTHER SHTWV PRODUCING LIFT WITHIN DEEP MOISTURE IS XPCTD.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Jun 4, 4:25 AM EDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SUN JUN 4 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
425 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG
THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING
TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER
HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE
STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG
THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING.
SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT.

33

In the hours before

Special weather statement, Jun 4, 11:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 PM EDT SUN JUN 4 2006

GAZ100-101-115-116-050400-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-
1121 PM EDT SUN JUN 4 2006

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...EFFINGHAM
COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH MIDNIGHT EDT...

AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
MARLOW TO 2 MILES SOUTHWEST OF GROVELAND...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF SPRINGFIELD TO 8 MILES WEST OF PEMBROKE...
MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BLITCHTON...EDEN...ELLABELL...GROVELAND...LANIER...MARLOW...
MELDRIM...PEMBROKE AND PINEORA THROUGH MIDNIGHT EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF
ROADS AND LOW LYING AREAS.
Local storm report, Jun 4, 11:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1131 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             LUDOWICI                31.71N 81.74W
06/04/2006  E0.50 INCH       LONG               GA   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT.

&&

79
Local storm report, Jun 4, 11:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             WALTERBORO              32.90N 80.67W
06/04/2006  E0.50 INCH       COLLETON           SC   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED IN WALTERBORO NEAR DAINDRIDGE RD
            AND US ROUTE 15. REPORTED VIA EMAIL BY TRAINED SPOTTER.

&&

JPC
Local storm report, Jun 4, 11:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             LUDOWICI                31.71N 81.74W
06/04/2006  E0.75 INCH       LONG               GA   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT ALONG SOUTH
            RAILROAD AVENUE.

&&

REV
Local storm report, Jun 4, 11:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     PEMBROKE                32.14N 81.62W
06/04/2006                   BRYAN              GA   COUNTY OFFICIAL

            TREE DOWN ON ROUTE 67 N IN PEMBROKE

&&

REV
Special weather statement, Jun 5, 12:02 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1202 AM EDT MON JUN 5 2006

GAZ101-118-050430-
EFFINGHAM-INLAND CHATHAM-
1202 AM EDT MON JUN 5 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 1230 AM EDT...

AT 1202 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
COLDBROOK TO 2 MILES EAST OF DOSWELL TO 8 MILES SOUTHWEST OF
MELDRIM...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
SPRINGFIELD TO 11 MILES SOUTH OF SPRINGFIELD TO 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING EAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BLOOMINGDALE...EDEN...GARDEN CITY...MEINHARD...MELDRIM...
MONTEITH...POOLER AND PORT WENTWORTH THROUGH 1230 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR RESULTING IN MINOR FLOODING OF
ROADS AND LOW LYING AREAS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:01 PM EDTSevere Thunderstorm WarningCHSLong44 min
Jun 4, 11:31 PM EDTSevere Thunderstorm WarningCHSBryan44 min
Jun 4, 11:42 PM EDTSevere Thunderstorm WarningCHSLong42 min
Jun 5, 12:17 AM EDTSevere Thunderstorm WarningCHSChatham, Effingham43 min
Jun 5, 12:36 AM EDTSpecial Marine WarningCHS84 min
Jun 5, 2:02 AM EDTSpecial Marine WarningCHS118 min
Jun 5, 3:56 AM EDTSpecial Marine WarningCHS64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.